Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 10, 2009, 6:04 PM CDT for 4 counties in Texas. It was in force for 41 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 10, 2009, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Denton County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 50 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:05 PM CDT | TSTM WND DMG | Springtown, TX | SEVERAL TREES DOWN OR TOPS RIPPED OFF. SMALL STADIUM TICKET BOOTH BLOWN AWAY. ESTIMATED TIME FROM RADAR. |
| Jun 10, 6:25 PM CDT | TSTM WND DMG | Azle, TX | HAMS MEASURED 75 MPH WINDS IN AZLE |
| Jun 10, 6:40 PM CDT | TORNADO | Roanoke, TX | DEBRIS AND ROTATION SEEN BY HAM SPOTTERS |
| Jun 10, 6:41 PM CDT | TSTM WND DMG | Southlake, TX | 70 MPH WINDS IN SOUTHLAKE...MULTIPLE LIMBS DOWN |
| Jun 10, 6:50 PM CDT | TSTM WND DMG | Flower Mound, TX | 3 FT DIAMETER TREE FELL ONTO A HOUSE AT COLLINS AND KILPATRICK IN FLOWER MOUND |
| Jun 10, 6:50 PM CDT | TSTM WND DMG | North Richland Hills, TX | ESTIMATED 60 TO 65 MPH WINDS. FENCE POSTS SNAPPED AND A FEW LIMBS DOWN. N. TARRANT PKWY AND DAVIS BLVD. |
| Jun 10, 6:50 PM CDT | TORNADO | Flower Mound, TX | RETIRED NWS EMPLOYEE REPORTED BRIEF TOUCHDOWN 3 MILES WEST OF 2499 ON 1171 IN FLOWER MOUND |
| Jun 10, 6:53 PM CDT | TSTM WND DMG | Flower Mound, TX | THE ROOF IS OFF AND THERE IS WALL DAMAGE TO AN APARTMENT BUILDING ON MAIN STREET IN FLOWER MOUND. |
| Jun 10, 6:54 PM CDT | TSTM WND DMG | 2 Se Trophy Club, TX | TRAFFIC LIGHT POLE TWISTED 90 DEGREES ALONG HWY 114 ONE MILE NW OF WESTLAKE IN DENTON COUNTY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 102304 TORFWD TXC121-367-439-497-102345- /O.NEW.KFWD.TO.W.0030.090610T2304Z-090610T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 604 PM CDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS... NORTHEASTERN PARKER COUNTY IN NORTH CENTRAL TEXAS... NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS... SOUTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 645 PM CDT * AT 604 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A DEVELOPING TORNADO NEAR SPRINGTOWN...MOVING EAST AT 45 MPH. THIS UPDATES AND REPLACES THE PREVIOUS TORNADO WARNING. * THE TORNADO WILL BE NEAR... RENO AND SANCTUARY BY 610 PM CDT... BRIAR...PELICAN BAY AND AZLE BY 615 PM CDT... NEWARK...PECAN ACRES...RHOME AND AURORA BY 620 PM CDT... SAGINAW BY 625 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN TEXAS. && LAT...LON 3318 9703 3281 9704 3289 9776 3303 9778 TIME...MOT...LOC 2304Z 262DEG 41KT 3296 9770 $$
2 follow-up statements
000 WWUS54 KFWD 102314 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 614 PM CDT WED JUN 10 2009 TXC121-367-439-497-102345- /O.CON.KFWD.TO.W.0030.000000T0000Z-090610T2345Z/ WISE TX-DENTON TX-PARKER TX-TARRANT TX- 614 PM CDT WED JUN 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN TARRANT...NORTHEASTERN PARKER...SOUTHWESTERN DENTON AND SOUTHEASTERN WISE COUNTIES... AT 614 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR BRIAR...MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... NEWARK...PECAN ACRES...RHOME AND AURORA BY 620 PM CDT... HASLET BY 630 PM CDT... JUSTIN AND WATAUGA BY 635 PM CDT... MARSHALL CREEK BY 640 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN TEXAS. && LAT...LON 3318 9703 3281 9704 3289 9776 3303 9778 TIME...MOT...LOC 2314Z 262DEG 41KT 3297 9756 $$
000 WWUS54 KFWD 102330 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT WED JUN 10 2009 TXC121-367-439-497-102345- /O.CON.KFWD.TO.W.0030.000000T0000Z-090610T2345Z/ WISE TX-DENTON TX-PARKER TX-TARRANT TX- 630 PM CDT WED JUN 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN TARRANT...NORTHEASTERN PARKER...SOUTHWESTERN DENTON AND SOUTHEASTERN WISE COUNTIES... AT 629 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A WEAKENING TORNADO 4 MILES NORTHWEST OF HASLET... MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... JUSTIN BY 635 PM CDT... ROANOKE...MARSHALL CREEK...TROPHY CLUB AND WESTLAKE BY 640 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN TEXAS. && LAT...LON 3312 9703 3294 9704 3289 9776 3303 9778 TIME...MOT...LOC 2329Z 262DEG 41KT 3299 9736 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:22 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 3:22 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT WED JUN 10 2009 .DISCUSSION... THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN 2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL. THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST. WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK. LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 96 77 97 76 / 40 20 30 10 10 WACO, TX 74 97 77 99 77 / 30 20 20 10 10 PARIS, TX 71 91 73 95 74 / 50 30 40 10 20 DENTON, TX 70 95 73 98 75 / 50 30 30 10 10 MCKINNEY, TX 71 94 74 98 74 / 40 30 40 10 20 DALLAS, TX 74 96 79 99 80 / 40 20 30 10 10 TERRELL, TX 73 95 76 98 76 / 40 20 40 10 10 CORSICANA, TX 75 94 76 97 76 / 30 20 30 10 10 TEMPLE, TX 75 96 76 98 75 / 30 10 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/79
Hazardous weather outlook, Jun 10, 3:33 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT WED JUN 10 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 333 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THE STORMS ALONG AND NORTH OF A GOLDTHWAITE...TO HILLSBORO...TO CANTON LINE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND WIND GUSTS OVER 60 MPH. CLOUD TO GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF A COMANCHE TO CANTON LINE THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 10, 4:56 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT WED JUN 10 2009
TXZ129-102230-
EASTLAND TX-
456 PM CDT WED JUN 10 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CISCO...MOVING SOUTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN...
RANGER AND RISING STAR.
A GUST FRONT MOVING OUT AHEAD OF THE MAIN THUNDERSTORM WILL CAUSE
WIND GUSTS TO 50 MPH OVER THE NORTHWEST HALF OF THE COUNTY THROUGH
530 PM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
LAT...LON 3252 9912 3251 9848 3231 9848 3209 9892
3209 9912
TIME...MOT...LOC 2155Z 310DEG 20KT 3250 9909Local storm report, Jun 10, 5:09 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL GRAHAM 33.10N 98.58W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIOLocal storm report, Jun 10, 5:14 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 5 E GRAHAM 33.10N 98.49W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIOLocal storm report, Jun 10, 6:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 1 SW SPRINGTOWN 32.96N 97.69W
06/10/2009 PARKER TX AMATEUR RADIO
6 INCH LIMBS DOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Young | 70 min |
| Jun 10, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 49 min |
| Jun 10, 4:56 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 39 min |
| Jun 10, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 63 min |
| Jun 10, 5:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 43 min |
| Jun 10, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 67 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Jun 10, 5:44 PM CDT | Tornado Warning | FWD | Parker, Wise | 46 min |
| Jun 10, 5:56 PM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| Jun 10, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 67 min |
| Jun 10, 6:20 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 67 min |
| Jun 10, 6:29 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 26 min |
| Jun 10, 6:35 PM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Jun 10, 6:43 PM CDT | Tornado Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 62 min |
| Jun 10, 6:49 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant | 3 hr |
| Jun 10, 6:49 PM CDT | Tornado Warning | FWD | Comanche | 41 min |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 61 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.